# SDR 99ZZZX3926

- Difficulty date: September 16, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N38735
- Make and model: Piper PA-28-181
- Aircraft serial: 287790581
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pin Plug
- Part number: 60828
- Condition: Destroyed
- Location: Nr 1 & 2 Cyls
- Part time: 800 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER NOTICED A SIGNIFICANT DROP IN OIL PRESSURE DURING FLIGHT AND MADE AN IMMEDIATE LANDING AT THE NEAREST AVAILABLE AIRPORT.  UPON INSPECTION OF THE OIL FILTER, MUCH ALUMINUM WAS FOUND.  UPON REMOVAL OF THE NR 1 AND NR 2 CYLINDERS, IT WAS EVIDENT THE PISTON PIN PLUGS WERE DISINTEGRATING.  POSSIBLE CAUSE - LACK OF USE AND MULTIGRADE OIL/SLUDGE BUILD UP CAUSING PLUG TO STICK.  PREVENTION - REGULAR OIL ANALYSIS (SOAP) OR CUTTING OPEN FILTERS INSPECTING EVERY FILTER CHANGE.
